Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 140, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 6, 2004, 1:37 AM EST for Pulaski County, White County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 1:37 AM EST (06:37 UTC)
- Expired
- Jul 6, 2004, 2:30 AM EST
- In force
- 53 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Pulaski County, IN, White County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 060637
SVRIWX
INC131-181-060730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 AM EST TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN INDIANA
WHITE COUNTY IN INDIANA
* UNTIL 230 AM EST
* AT 137 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 11 MILES WEST OF
MEDARYVILLE TO 13 MILES SOUTHWEST OF BROOKSTON...MOVING EAST AT 35
MPH.
* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...
REYNOLDS
MONON
MEDARYVILLE
FRANCESVILLE
CHALMERS
BROOKSTON
MONTICELLO
WINAMAC
MONTEREY
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4088 8696 4117 8693 4117 8648 4094 8649
4092 8658 4075 8659 4075 8677 4058 8679
4058 8710 4084 8711
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:00 AM EST, 37 minutes earlier.
Area forecast discussion, Jul 6, 1:00 AM EST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 100 AM EST TUE JUL 6 2004 .SHORT TERM... LOW PRESSURE SYSTEM CENTERED OVER NE IA WITH A WARM FRONT ESE ACROSS SRN PORTION OF IWX CWA. FRONT EXPECTED TO LIFT NE OF AREA BY 18Z AS STRONG SHRTWV LIFTS NE ACROSS THE WRN GRTLKS THIS MORNING. TSTMS ASSOCIATED WITH SHRTWV AND WARM FRONT SHOULD MOVE INTO THE CWA BY ISSUANCE TIME, BUT, LIKELY BE OUT OF WRN ZONES BY 12Z. CDFNT ASSOCIATED WITH THE SFC LOW SHOULD SWEEP ACROSS THE CWA BETWEEN 00Z-06Z. MODERATE INSTABILITY WILL DEVELOP ACROSS THE AREA THIS AFTN/EVE AND SOME TSTMS SHOULD DEVELOP AHEAD/ALONG CDFNT. WILL HAVE HIGHEST POPS SE WHERE GREATEST INSTABILITY EXPECTED. EXPECTING ENOUGH SUNSHINE/MIXING TO ALLOW TEMPS TO RISE TO GOING FCST HIGHS FOR TODAY... MAINLY IN THE MID-UPR 80S. && .LONG TERM... WEDNESDAY THROUGH MONDAY. FRONTAL BOUNDARY WILL HAVE EITHER CLEARED OR BE CLEARING THE EASTERN PART OF THE FORECAST AREA WEDS AM...TAKING BEST PRECIP CHANCES WITH IT. SOME CONCERN FOR SOME DIURNAL CONVECTION LATE AM INTO THE AFTERNOON AS A SHORTWAVE MOVES THROUGH THE FLOW ACROSS THE AREA. BEST PVA AND DYNAMICS WILL BE ACROSS THE NORTHERN PART OF THE AREA AND INTO MICHIGAN. SOME INSTABILITY WILL BE IN PLACE (CAPES AOB 1000 J/KG AND LIS -1 TO 3 C). HOWEVER...500 MB TEMPS NOT THAT COLD...SOME SUBSIDENCE WILL STILL BE IN PLACE AS MODEST CAA TAKES PLACE. ALL THINGS CONSIDERED...WILL HOLD ONTO POPS IN THE SE IN THE AM SINCE EXACT TIMING FIRST PART OF THE AM COULD STILL BE A BIT OF A CONCERN. WHILE A STRAY SHOWER CANT BE RULED OUT AS THE SHORTWAVE MOVES THROUGH...DONT THINK ENOUGH OF A CHANCE TO WARRANT ANY ADDITION OF POPS AT THIS STAGE. AFTER THIS...MODELS AGREE ON HIGH PRESSURE BUILDING ACROSS THE AREA WEDS NGT INTO SATURDAY. DRY CONDITIONS EXPECTED THROUGH THIS TIME FRAME WITH TEMPS BEING SEVERAL DEGREES BELOW AVERAGE FOR WEDS AND THURS...THEN QUICKLY RECOVERING FOR FRI INTO THE WEEKEND AS STG SOUTHERLY FLOW KICKS IN AHEAD OF DEVELOPING STORM OVER THE PLAINS. TIMING OF SYSTEM AND ASSOCIATED COLD FRONT STILL APPEARS TO BE ON SUNDAY...WITH THE FRONT DEPARTING BY MONDAY. CURRENT WX GRIDS LOOK GOOD SO NO CHANGES PLANNED. BIG QUESTION IS HOW WIDESPREAD COULD HIGHS NEAR OR INTO THE 90S BE BY SAT AND SUNDAY BEFORE THE FRONT MOVES IN. DEFINITELY POTENTIAL EXISTS...BUT WILL STICK WITH CURRENT FORECAST HIGHS IN THE UPR 80S FOR NOW THEN SLIGHTLY COOLER ON MONDAY BEHIND THE FRONT. && .AVIATION... SHRTWV OVER MID MS VALLEY CAUSING TSTMS OVER CENTRAL/NRN IL. THESE ARE MOVG EAST AT 25-35KT AND SHOULD MOVE ACROSS SBN/FWA 07Z-12Z. FWA CLOSER TO STNRY FRONT HAS BETTER WIND GUST POTENTIAL WITH THESE STORMS. FRONT SHOULD MOVE NORTH OF THE AREA TUESDAY MORNING BEHIND THIS SHRTWV. EXPECT BKN CU DECK TO DEVELOP AS AIRMASS DESTABILIZES. CDFNT AND ANOTHER SHRTWV APPROACHING THE AREA TUESDAY AFTN/EVE SHOULD TRIGGER MORE TSTMS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. && SHORT TERM/AVIATION...JT LONG TERM...LF
Hazardous weather outlook, Jul 5, 6:08 AM EST, 19 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 608 AM EST MON JUL 5 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-060817- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 608 AM EST MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS OVER SOUTHWESTERN PORTIONS OF THE AREA THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS WITH DAMAGING WINDS... LARGE HAIL... AND LOCALLY HEAVY RAINFALL ARE POSSIBLE ACROSS THE AREA TUESDAY AFTERNOON AND TUESDAY EVENING. THUNDERSTORMS MAY CONTINUE OVER EASTERN PORTIONS OF THE AREA INTO WEDNESDAY MORNING... BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT... AND AGAIN TUESDAY AND TUESDAY EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.